Alert archive / Kentucky / Flash Flood Warnings in 2006
Flash Flood Warning 85, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Sep 23, 2006, 1:50 PM CDT for Butler County, Logan County, Kentucky. It was in force for 4 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 23, 2006, 1:50 PM CDT (18:50 UTC)
- Expired
- Sep 23, 2006, 5:30 PM CDT
- In force
- 4 hr
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
Counties Butler County, KY, Logan County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 23, 2:00 PM CDT | FLASH FLOOD | 9 N Russellville, KY | WATER OVER COOPERTOWN ROAD AND BRIDGE COMPLETELY IMPASSIBLE. |
| Sep 23, 3:06 PM CDT | FLOOD | Lewisburg, KY | WATER FROM MUD RIVER OVER ROAD NEAR HIGHWAY 106E AND 106W. |
| Sep 23, 3:06 PM CDT | FLOOD | Russellville, KY | NUMEROUS ROADS IN RUSSELLVILLE CLOSED DUE TO HIGH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.8 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 836 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -276 m²/s²
- 0-3 km storm-relative helicity
- -66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLMK 231850
FFWLMK
KYC031-141-232230-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
150 PM CDT SAT SEP 23 2006
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BUTLER COUNTY IN SOUTH CENTRAL KENTUCKY...
LOGAN COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 530 PM CDT
* AT 150 PM CDT...VERY HEAVY RAIN IS OCCURING FROM MORGANTOWN TO
DIMPLE TO RUSSELLVILLE TO OLMSTEAD. THIS RAIN WILL FALL ON A
SATURATED GROUND...AND FLASH FLOODING IS LIKELY.
* LOCATIONS IN THE WARNING INCLUDE WELCHS CREEK...LOGANSPORT...
RUSSELLVILLE...DIMPLE...MORGANTOWN
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
LOUISVILLE.
LAT...LON 3667 8709 3667 8679 3709 8666 3730 8646
3740 8663 3731 8679 3708 8693 3691 8708
$$
JDG1 follow-up statement
000
WGUS73 KLMK 232030
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
430 PM EDT SAT SEP 23 2006
KYC031-141-232230-
BUTLER KY-LOGAN KY-
330 PM CDT SAT SEP 23 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR LOGAN
AND BUTLER COUNTIES...
AT 330 PM CDT...MODERATE RAIN AND EMBEDDED THUNDERSTORMS STRETCHES
FROM MORGANTOWN TO RUSSELLVILLE.
LOCATIONS IN THE WARNING INCLUDE MORGANTOWN...SPA...DIMPLE...SUGAR
GROVE...COOPERSTOWN AND RUSSELLVILLE
AS OF 330 PM CDT...LOGAN COUNTY REPORTS NUMEROUS ROADS IN
RUSSELLVILLE FLOODED...SOME WITH VERY HIGH AMOUNTS OF WATER OVER
THEM. THE EMA ALSO REPORTS WATER OVER HIGHWAY 106 AND 107 NEAR
LEWISBURG.
BUTLER COUNTY SHERIFFS DEPARTMENT REPORTS NO MAJOR FLOODING...BUT
CREEKS AND STREAMS ARE AT OR NEAR BANKFULL.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3667 8709 3667 8679 3709 8666 3730 8646
3740 8663 3731 8679 3708 8693 3691 8708
$$
JDGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Sep 23, 12:10 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Sep 23, 12:10 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LOUISVILLE KY 110 PM EDT SAT SEP 23 2006 .MESO UPDATE... TORNADO WATCH TO BE ISSUED SHORTLY FOR MUCH OF THE LMK CWA. SQ LINE WITH MULTIPLE BOWING SEGMENTS PROGRESSING INTO CWA. WINDS IN SRN KY HAVE BACKED INCREASING LOW LEVEL HELICITY...AS WARM/UNSTABLE AIR SURGES NORTHWARD FROM TENN AND SKIES BECOME PARTLY SUNNY. SEVERE THREAT INCREASING...ALONG WITH THREAT FOR ISLTD TORNADOES ESPECIALLY IN SRN KY WHERE WINDS ARE MORE SELY. FLOODING IS AN ONGOING PROBLEM...PARTICULARLY OVER SRN IND INTO NRN PARTS OF CENTRAL KY WHERE CELLS ON THE NORTH EDGE OF THE SQ LINE ARE TRAINING...PLUS CONSIDERABLE STRATIFORM RAIN BEHIND MAIN CONVECTIVE LINE. STILL WAITING TO SEE IF WELL GET A 2ND SQ LINE DEVELOP RIGHT ALONG THE FRONT OVER MO/AR. CS && .PREV DISCUSSION... (ISSUED 1012 AM EDT SAT SEP 23 2006) UPDATE... WIDESPREAD FLOODING ONGOING IN MANY COUNTIES OF THE LMK CWA THIS MORNING...FLOOD WARNINGS CONTINUE AND MORE ARE SURE TO COME TODAY/TONIGHT. AREA OF MDT/HVY RAINS LIFTING NE OUT OF SRN IL AND SW INDIANA INTO OUR CWA...WITH PRE-FRONTAL SQ LINE RACING EASTWARD THROUGH SE MO...A LOT SOONER THAN EARLIER ANTICIPATED. CURRENT TRACK PUTS LINE INTO WRN COUNTIES OF OUR CWA BY 17-18Z. WILL BE UPDATING THE FCST TO REFLECT THIS FASTER PROGRESSION OF PRECIP. HEAVY RAINFALL AND FLOODING WILL REMAIN A THREAT. SOME SPOTS IN OUR CWA HAVE HAD 6 TO 7.5 INCHES OF RAIN IN THE LAST 24 HOURS. TALKING TO SPC...CURRENT STABILIZED AIRMASS OVER MUCH OF THE CWA WILL LIKELY DESTABILIZE...ESPECIALLY OVER SRN KY. SO SEVERE THREAT REMAINS FOR TODAY/THIS EVENING. ONE QUESTION IS WHETHER A SECONDARY SQ LINE WILL FORM RIGHT ALONG THE COLD FRONT...WHICH WOULD AFFECT US DURING THE EVENING HOURS. UPDATED FORECAST AND HEADLINE PRODUCTS OUT BY 11 AM EDT. CS PREV DISCUSSION... (ISSUED 730 AM EDT SAT SEP 23 2006) UPDATE... REMOVED TORNADO WATCH FOR ALL OF OUR SOUTHEASTERN COUNTIES. WITH CONVECTION HAVING MOVED SOUTH OUT OF THE AREA...THE THREAT FOR SEVERE WEATHER THIS MORNING HAS ENDED. JSD SHORT TERM (TODAY AND TONIGHT)... MAJOR FLASH AND AREAL FLOODING A BIG PROBLEM FOR TODAY AND TONIGHT WITH DAMAGING WIND/ISOLATED TORNADO THREAT A LESSER CONCERN...BEST SHOT OF SEVERE STORMS APPEARS TO BE ABOUT 22Z (NWRN FA) TO 06Z (SERN FA)TNGT. NEW TORNADO WATCH HAS BEEN ISSUED FOR ABOUT THE SRN HALF OF OUR FA TIL 14Z THIS MORNING. MORE WILL LIKELY FOLLOW LATE TDA. WILL EXPAND FLOOD WATCH TO COVER OUR ENTIRE FORECAST AREA (FA) THRU 8 AM EDT SUN. GENERALLY 2-4 INCHES OF RAIN HAS FALLEN ACRS MUCH OF OUR FA IN THE LAST 18 HRS WITH SOME LOCAL 6 TO 7 INCH AMOUNTS PRIMARILY ON AN EAST-WEST AXIS FROM BRECKINRIDGE TO HARDIN TO NELSON AND WASHINGTON COUNTIES. HEAVY RAIN PRODUCING TSTMS ARE NOW TRAINING ACRS OUR SRN FA WHERE LESSER RAIN OCCURRED IN THE LAST 18 HRS. WIND FIELDS ARE FORECAST TO STRENGTHEN TDA BECOMING MORE OF A UNIDIRECTIONAL DEEP SW FLO. UPR LVL TROF EXTENDING FROM THE WRN GREAT LAKES INTO THE CNTRL PLAINS SHUD REACH FROM THE UPR OH VLY INTO THE MID MS VLY BU SUN MORNING. TROF WILL THEN MOVE THRU BY LATE SUN. TSTMS CONT TO DEVELOP/TRAIN FROM ERN OK/NRN AR/SRN MO WHERE LO LVL SPEED CONVERGENCE IS MAXIMIZED IN THETA E GRADIENT NORTH OF MOIST .UNSTABLE AIR ACRS SERN OK/SRN AND CNTRL AR/WRN TN. A RAIN COOLED BOUNDARY HAS SET UPR ACRS OUR FA AS STORMS MOVE DOWNSTREAM INTO KY AND SRN INDIANA. MODELS CONTINUE THIS TSTM DEVELOPMENT/TRAINING PATTERN EARLY THIS MRNG WHILE SHIFTING THE HEAVIER STORMS NWD ACRS OUR NRN FA. GFS SHALLOWS THE MOISTURE DURING THE AFTN ACRS OUR S...IF THIS OCCURS...IF THERE IS SOME SUNSHINE...THAT WILL JUST FEED INTO A GREATER RISK FOR SVR STORMS (MORE INSTABILITY) AVAILABLE IN THE WARM SECTOR LATE THIS AFTN/EARLY TNGT AHEAD OF THE COLD FRONT WHICH SHUD CLEAR OUR ERN COUNTIES BY SUN MRNG. WITH STRENGTHENING UNIDIRECTIONAL WIND FIELDS...PRIMARY MCS DEVELOPMENT LATE TODAY SHUD BE LINEAR (SQUALL LINE) WITH EMBEDDED BOWING SEGMENTS AND MAYBE A TORNADO OR TWO POLEWARD OF BOW APEX. TORNADOES A BETTER POSSIBILITY IF MORE SUN AVAILABLE ACRS OUR SRN FA TDA AS INDICATED BY THE GFS. ADDITIONAL HEAVY RAINS TO CONT MOST OF MORNING ACRS OUR FA WITH AFOREMENTIONED LO LVL JET DIRECTED INTO BOUNDARY...AGAIN EXPECT TO LIFT SLOWLY NWD WITH A GRADUAL DECREASE IN RAINFALL RATES THRU THE MORNING. ANOTHER 1 TO 3 INCHES OF RAIN WILL LIKELY FALL THRU NOON TDA WITH ADDITIONAL RAIN WITH THE SQUALL LINE LATE TDA/TNGT. WIDESPREAD FLOODING (AREAL AND RIVER) WILL RESULT WITH THE FLASH FLOOD THREAT HIGH LATE TDA WITH SQUALL LINE PASSAGE. KIRKPATRICK LONG-TERM (SUNDAY THROUGH FRIDAY)... PREVIOUS DISCUSSION FOLLOWS. SUNDAY WILL CONTINUE PREV FCST TREND WI RW- ENDING FROM NW TO SE ACROSS THE FA AS THE REMNANTS OF THE COMPLEX AND VIGOROUS STORM SYSTEM IS REPLACED BY A DRY NORTHWESTERLY FLOW THROUGH MIDWEEK. NOT REALLY CANADIAN AIR BUT PACIFIC BEHIND THIS SYSTEM SO TEMPS WILL BE NEAR OR ONLY A LITTLE BELOW SEASONAL NORMALS FOR THIS TIME OF YEAR. DURING THE LATE WEDNESDAY AND THURSDAY TIME FRAME...THE LATEST MODELS TO VARYING DEGREES ARE INDICATING THAT A RATHER STRONG TROUGH WILL DROP SOUTHEAST INTO THE GREAT LAKES REGION AND FORCE A COLD FRONT ACROSS THE REGION. ITS STILL TOO EARLY TO REALLY SETTLE ON JUST HOW MUCH CANADIAN AIR WILL DROP SOUTHWARD WITH THIS SYSTEM. FOR NOW WILL KEEP THE CURRENT FCST TRENDS FOR LATE IN THE WORKWEEK. --21 LMK WATCHES/WARNINGS/ADVISORIES... KY...FLOOD WATCH UNTIL 800 AM EDT/700 AM CDT SUN. IN...FLOOD WATCH UNTIL 800 AM EDT/700 AM CDT SUN. &&
Hazardous weather outlook, Sep 23, 10:00 AM CDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK... NATIONAL WEATHER SERVICE LOUISVILLE KY 1100 AM EDT SAT SEP 23 2006 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-240830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 1100 AM EDT SAT SEP 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. ...SERIOUS FLOODING POSSIBLE THROUGH TONIGHT... ...RISK OF SEVERE STORMS OVER THE AREA THROUGH THIS EVENING... .DAY ONE...TODAY AND TONIGHT. WIDESPREAD FLOODING WILL CONTINUE THROUGH TONIGHT AS THUNDERSTORMS TRAIN ACROSS THE OUTLOOK AREA...PRODUCING EXCESSIVE RAINFALL. ADDITIONAL RAINFALL OF 1 TO 3 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLY EXCEEDING 4 INCHES...IS EXPECTED THROUGH TONIGHT RESULTING IN CONTINUED MAJOR FLOODING OF SMALL CREEKS AND STREAMS AND EVENTUAL FLOODING OF RIVERS AS WELL. MANY ROADS WILL REMAIN CLOSED DUE TO HIGH WATER OR BECOME CLOSED. FLOODING ACROSS LOW LYING AREAS WILL WORSEN RESULTING IN ADDITIONAL EVACUATIONS OF PEOPLE FROM THEIR HOMES. IF YOU LIVE NEAR A STREAM OR A RIVER PRONE TO RAPID RISES OR IN A LOW LYING AREA...YOU WILL LIKELY BE FLOODED OUT BY TONIGHT. AHEAD OF A COLD FRONT...A FAST MOVING SQUALL LINE CURRENTLY OVER SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS IS FORECAST TO MOVE INTO THE OUTLOOK AREA AFTER AROUND 1 OR 2 PM EDT. THESE STORMS HAVE THE CAPABILITY OF BECOMING SEVERE...WITH THE HIGHEST THREAT OVER SOUTHERN KENTUCKY WHERE THE AIRMASS HAS THE BEST CHANCE OF BECOMING DESTABILIZED. THERE IS A CHANCE THAT A SECOND SQUALL LINE MAY FORM LATER RIGHT ALONG THE COLD FRONT. SHOULD IT DEVELOP...THIS LINE OF STORMS WOULD AFFECT THE OUTLOOK AREA SOMETIME THIS EVENING INTO THE EARLY OVERNIGHT HOURS...WITH SEVERE WEATHER POSSIBLE ALONG WITH HEAVY RAINS. THE PRIMARY SEVERE WEATHER THREATS WITH BOTH OF THESE EVENTS ARE FROM DAMAGING STRAIGHT LINE WINDS AND FREQUENT LIGHTNING. AN ISOLATED TORNADO CANNOT BE RULED OUT AS WELL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE WEDNESDAY NIGHT AND THURSDAY AS ANOTHER COLD FRONT AFFECTS THE REGION. .SPOTTER INFORMATION STATEMENT... THE NEED FOR SPOTTERS WILL CONTINUE TODAY AND TONIGHT TO REPORT ON THIS SERIOUS FLOODING SITUATION AS WELL AS POTENTIAL DAMAGING WINDS LATE TODAY AND TONIGHT. MONITOR THE LATEST FORECASTS ON NOAA ALL-HAZARDS RADIO OR ON OUR WEBSITE AT WEATHER.GOV/LOUISVILLE. CS
In the hours before
Special weather statement, Sep 23, 11:51 AM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1251 PM EDT SAT SEP 23 2006 INZ090>092-KYZ025-028>031-231800- BULLITT-CLARK-FLOYD-HARDIN-HARRISON-JEFFERSON-MEADE-OLDHAM- 1251 PM EDT SAT SEP 23 2006 ...THUNDERSTORMS WITH MORE HEAVY RAIN MOVING INTO THE AREA... AT 1248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS WITH HEAVY RAINFALL OVER HARRISON AND CRAWFORD COUNTIES IN SOUTH CENTRAL INDIANA...AND NORTHERN HARDIN AND BULLITT COUNTIES IN NORTH CENTRAL KENTUCKY. THE RAIN WAS MOVING NORTHEAST AT ABOUT 40 MPH. THESE STORMS WILL PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES PER HOUR. THIS RAIN MAY CAUSE RENEWED FLOODING OVER SOUTH CENTRAL INDIANA AND NORTH CENTRAL KENTUCKY. EXPECT SIGNIFICANT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES ALSO WILL OCCUR. DO NOT DRIVE YOUR CAR INTO AREAS WHERE WATER COVERS THE ROADWAY. STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. TWF
Special weather statement, Sep 23, 12:30 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 130 PM EDT SAT SEP 23 2006 INZ090-091-KYZ029-030-231815- BULLITT-FLOYD-HARRISON-JEFFERSON- 130 PM EDT SAT SEP 23 2006 ...STRONG STORMS WITH 50 MPH WINDS AND TORRENTIAL RAINS WILL MOVE ACROSS HARRISON COUNTY...AND INTO JEFFERSON COUNTY KENTUCKY... AT 126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF CORYDON TO BRANDENBURG...OR ALONG A LINE EXTENDING FROM 25 MILES WEST OF LOUISVILLE TO 28 MILES SOUTHWEST OF LOUISVILLE...AND MOVING EAST AT 35 MPH. FREQUENT DEADLY LIGHTNING...BRIEF TORRENTIAL RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE QUARTER MILE...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH... ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE... NEAR NEW ALBANY BY 145 PM EDT. NEAR SHIVELY BY 150 PM EDT. NEAR OKOLONA BY 155 PM EDT. NEAR ST. MATTHEWS BY 200 PM EDT. NEAR JEFFERSONTOWN BY 205 PM EDT. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. JSD
Special weather statement, Sep 23, 1:12 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 212 PM EDT SAT SEP 23 2006 KYZ034-038-045-053-231915- LARUE-NELSON-SHELBY-SPENCER- 212 PM EDT SAT SEP 23 2006 ...LINE OF STRONG STORMS WITH TORRENTIAL RAINS AND 50 MPH WINDS TO MOVE EAST OF LOUISVILLE... AT 208 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FERN CREEK TO ELIZABETHTOWN...OR ALONG A LINE EXTENDING FROM 13 MILES SOUTHEAST OF LOUISVILLE TO 39 MILES SOUTH OF LOUISVILLE...AND MOVING EAST AT 35 MPH. FREQUENT DEADLY LIGHTNING...TORRENTIAL RAIN WITH RAINFALL AMOUNTS OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE QUARTER MILE...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH... ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE... NEAR SHELBYVILLE BY 225 PM EDT. NEAR BARDSTOWN BY 235 PM EDT NEAR HODGENVILLE BY 225 PM EDT IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. JSD
Local storm report, Sep 23, 1:32 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
232 PM EDT SAT SEP 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND GST 2 N SHEPHERDSVILLE 38.02N 85.71W
09/23/2006 M75 MPH BULLITT KY PUBLIC
TREE LIMBS DOWN.
&&
SZAPPANOSLocal storm report, Sep 23, 1:48 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
248 PM EDT SAT SEP 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM HEAVY RAIN MOUNT WASHINGTON 38.05N 85.55W
09/23/2006 M1.50 INCH BULLITT KY AMATEUR RADIO
1.5 INCHES OF RAIN IN PAST 40 MINUTES.
&&The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 7:25 PM CDT | Flash Flood Warning | LMK | Breckinridge, Hancock, Meade, Ohio | 65 min |
| Sep 22, 7:48 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock, Ohio | 27 min |
| Sep 22, 8:20 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hardin | 40 min |
| Sep 22, 8:35 PM CDT | Flash Flood Warning | LMK | Breckinridge, Hardin | 55 min |
| Sep 22, 9:31 PM CDT | Flash Flood Warning | LMK | Hardin | 59 min |
| Sep 22, 9:52 PM CDT | Severe Thunderstorm Warning | LMK | Hardin | 23 min |
| Sep 22, 10:14 PM CDT | Flash Flood Warning | LMK | Nelson, Washington | 91 min |
| Sep 22, 10:28 PM CDT | Flash Flood Warning | LMK | Jefferson | 2 hr |
| Sep 22, 11:21 PM CDT | Severe Thunderstorm Warning | LMK | Hancock | 24 min |
| Sep 22, 11:25 PM CDT | Flash Flood Warning | LMK | Oldham, Shelby | 3 hr |
| Sep 22, 11:36 PM CDT | Severe Thunderstorm Warning | LMK | Butler | 39 min |
| Sep 22, 11:53 PM CDT | Flash Flood Warning | LMK | Franklin, Scott | 3 hr |
| Sep 23, 12:17 AM CDT | Flash Flood Warning | LMK | Butler | 3 hr |
| Sep 23, 12:47 AM CDT | Flash Flood Warning | LMK | Bourbon, Clark, Fayette, Jessamine, Nicholas, Woodford | 118 min |
| Sep 23, 1:03 AM CDT | Flash Flood Warning | LMK | Anderson | 117 min |
| Sep 23, 1:25 AM CDT | Flash Flood Warning | LMK | Edmonson | 2 hr |
| Sep 23, 2:30 AM CDT | Severe Thunderstorm Warning | LMK | Adair | 30 min |
| Sep 23, 2:40 AM CDT | Severe Thunderstorm Warning | LMK | Russell | 35 min |
| Sep 23, 2:46 AM CDT | Flash Flood Warning | LMK | Warren | 119 min |
| Sep 23, 2:55 AM CDT | Flash Flood Warning | LMK | Logan | 2 hr |
| Sep 23, 3:01 AM CDT | Flash Flood Warning | LMK | Madison | 119 min |
| Sep 23, 7:04 AM CDT | Flash Flood Warning | LMK | Logan | 3 hr |
| Sep 23, 11:35 AM CDT | Severe Thunderstorm Warning | LMK | Hancock | 40 min |
| Sep 23, 11:55 AM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Grayson, Meade, Ohio | 50 min |
| Sep 23, 12:07 PM CDT | Flash Flood Warning | LMK | Jefferson | 5 hr |
| Sep 23, 12:44 PM CDT | Flash Flood Warning | LMK | Oldham, Shelby | 5 hr |
| Sep 23, 1:12 PM CDT | Flash Flood Warning | LMK | Bullitt, Hardin | 4 hr |
| Sep 23, 1:12 PM CDT | Severe Thunderstorm Warning | LMK | Butler | 48 min |
| Sep 23, 1:25 PM CDT | Flash Flood Warning | LMK | Grayson, Ohio | 4 hr |
| Sep 23, 1:26 PM CDT | Severe Thunderstorm Warning | LMK | Larue, Nelson | 19 min |
| Sep 23, 1:40 PM CDT | Severe Thunderstorm Warning | LMK | Marion, Washington | 35 min |
| Sep 23, 2:14 PM CDT | Flash Flood Warning | LMK | Edmonson | 3 hr |
| Sep 23, 3:02 PM CDT | Flash Flood Warning | LMK | Green, Taylor | 3 hr |
| Sep 23, 3:21 PM CDT | Severe Thunderstorm Warning | LMK | Clark, Madison | 24 min |
Nearby
Flash Flood Warnings in Kentucky, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.